Hi I am currently on 30 mg of Paxil for about two years . Im treated for depression and OCD. Works fine for that , but my sex drive is not their im only 25 and I sure do miss it . I talked to my doctor and we might try Zoloft can anybody tell me are the side effects little less . I heard Paxil is the worst for sexual dysfuntion . Thanks!!
Unfortunately, many antidepressant cause sexual dysfunction including Zoloft. I have tried changing to different antidepressant with little to know luck in this area.
The only antidepressant that I know of that doesn't seem to have this side effect is Welbutrin. I took Welbutrin a few months back while trying to stop Cymbalta and my sexual dysfunction went away. Unfortunately, the Welbutrin alone was not enough to control my depression so I had to go back on the Cymbalta. Now I have switched to Pristiq and the verdict is still out as to whether I can have an orgasm yet.
I have had the same experience as Laurie. The last person was just perfect in every way... sober, Oscar-statuette body, kind, easy going as only us crunchy-granola-sandels can be, but I might as well had been changin the sheets as far as I was concerned. Sex was a chore.
And since then, I have found out I have hypothyroidism, and had all my reproductive organs removed, along with the cancer-coating. I feel like that aspect of my life is over. Maybe we should all three hold a wake for each of our sexualitity.
Hi laurieShay to your question will Zoloft decrease your sex drive !! yes it will because it did to me during the eight years of taking this drug.I didn't realise the impact it did have on my sex drive till recently when I went off the drug because my sex drive came back with a passion I felt so sexy but once I started a new drug called Prestiq things went back to low sex drive so honestly dont know what can help you to increase you sex drive it sure is a frustrating thing especially if you have a husband or boyfriend to keep happy ! not in my case thank god, I have been single now for 12 years because of choice. ! Hope you find help on this subject so take care Candypq
Hi, I'm only 23 and I was in a horrible accident almost 5 years ago, which gave me a TBI (traumatic brain injury). To say the least, I'm not ANYTHING close to being the happy girl I was before...
I was taking Zoloft before, but switched to another antidepressant for one reason or another, I can't remember specifically why, but I'm back on it again now because nothing was working with me...
but... I have absolutely zero sex drive, and I now dread sex and even have broken up with my boyfriend (one reason being the sex issue..).
I want off Zoloft SOOOOOO badly! It's not helping my depression at all (especially when I think of not being able to handle sex... at the age of 23!)
Whatever you ended up doing, I hope the best for you!
Yes, any antidepressant can and most commonly will cause sexual dysfunction. I am very surprised to hear of a patient currently taking Paxil. Paxil can have horrendous, severe side effects when a patient withdraws from the medication, so switching from Paxil to another antidepressant suddenly is not advisable unless your doctor has discussed taking you very very slowly off of the medication. All individuals may not experience the severe symptoms of paxil withdrawal. In fact, many people can experience mild to moderate symptoms, which they can tolerate or manage with a little support from their family and physicians. The most frequently reported common paxil withdrawal symptoms are:
Dizziness or lightheadedness
Bloating, belching and flatulence
Diarrhea or constipation
Loss of appetite
Fever and chill
Flu like Symptoms
Feeling of 'electric zap' : This is actually very common and known to be painful
Anxiety and irritability
Keep in mind these are the COMMON symptoms of withdrawal from Paxil. Paxil withdrawal symptoms duration can vary from person to person. In general, it has been observed that the symptoms can last for a few days. But many times, the withdrawal symptoms associated with paxil discontinuation can last for more than a month as well.
I feel obligated to give a metaphor about Zoloft. There are Shogun Warriors. and then there are Ninjas. Ninjas move in the dark, and do assassinations. Zoloft is the Ninja of assassination of the Healthy Sex drive and functioning of all the parts involved! You get aroused, you reach climax, and you know it's time for the big orgasm because you can feel it's just right there and then; epic fail! Your main sexual organ, where orgasm is achieved; simply won't fire off! This causes enormous sexual frustration. So start over, aroused, climax, feel it close, keep going, it's so close you can feel it in your mind, and it just won't fire off!!! I do not take any meds that have dysfunctional aorgasm siide effects.. Men suffer even worse,,if they are taking several ssri's with antipsychotics. Most cannot achieve an erection, and during intercourse, they simply don't become erect enough to feel anything. Zyprexa has sexual dysfunction.
But Zoloft is the most severe disorders I have ever had, and at low doses, within as little as a week of doses, Zoloft has been reported to cause major sexual dysfunction; and if taken for long periods of time-these problems can and may become permanent!!! It took a long, long, time for my body to function normally again after I stopped taking this drug! So, that Ninja might be sneaking up on you in the quiet night!
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Apr 2011 • 2 answers
Posted 21 Oct 2011 • 4 answers
Posted 8 Feb 2014 • 2 answers
Posted 29 Mar 2015 • 3 answers
Posted 13 Mar 2017 • 2 answers